# SDR AALA20030045

- Difficulty date: January 12, 2003
- Submitted: March 28, 2003
- Operation: Air carrier
- Aircraft: N454AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49559
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 60529042
- Condition: Failed
- Location: Acm Bay
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

EN ROUTE DEN-DFW, ON TAKEOFF ROLL, HEAR A FAN TYPE NOISE SIMILAR TO INSTRUMENT COOLING FAN CYCLING ON/OFF SEVERAL TIMES.  PAST V1 HAD BLAST OF AIR AND SAW SMOKE (GRAY) IN COCKPIT WITH PACK FLOW OFF.  TURNED LEFT PACK OFF, SMOKE STOPPED IMMEDIATELY.  RETURNED TO DEN AND LANDED WITHOUT INCIDENT.  INSPECTED COCKPIT, CABIN AND TAIL SECTION OF AIRCRAFT.  NO SMOKE OR ODOR DETECTED.  REPLACED LT PACK HEAT EXCHANGER COOLING FAN.  SYSTEM GROND CHECKED NORMAL OPERATION.  (M)
